Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2004, 4:24 PM CDT for Polk County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 7, 2004, 5:25 PM CDT
- In force
- 61 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 072124 SVRLIT ARC113-072225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 424 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 525 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF WICKES...OR ABOUT 19 MILES NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WICKES AROUND 455 PM CDT VANDERVOORT AROUND 500 PM CDT HATFIELD AROUND 510 PM CDT && THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3445 9446 3421 9446 3441 9400 3463 9420 $$ 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 7, 4:00 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CDT WED APR 7 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY UPPER LOW MOVING ALONG THE RED RIVER SHOULD MOVE ACROSS EXTREME SOUTHERN ARKANSAS TONIGHT AND BE PAST THE AREA BY THURSDAY MORNING. AREA OF THUNDERSTORMS ASSOCIATED WITH IT IS SLOWLY MOVING EAST WITH LEADING SPIRALS MOVING ACROSS WESTERN SECTIONS OF CWA AT ISSUE TIME. LOOKS LIKE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN THE SOUTH SO WILL GO WITH LIKELY POPS IN THE SOUTH DECREASING TO 40 PERCENT TO THE NORTH. WILL CONTINUE TO LOWER POPS LATE TONIGHT AFTER THE SHORT WAVE MOVES PAST. SOME MOISTURE LINGERS IN THE SOUTHEAST EARLY THURSDAY BUT WILL NOT MENTION ANY CHANCE OF RAIN INTO THURSDAY RIGHT NOW. WEAK COLD FRONT MOVES INTO THE AREA THURSDAY BUT MOISTURE REMAINS LIMITED WITH IT AND STILL LOOKS INSUFFICIENT TO MENTION A CHANCE OF RAIN THURSDAY BUT WILL KEEP 10 PERCENT POPS GOING IN GRIDS. NEXT SHORT WAVE APPROACHES AREA ON FRIDAY AND MAIN INFLUENCE REACHES INTO THE CWA DURING THE AFTERNOON. WILL HOLD OFF POPS UNTIL FRIDAY AFTERNOON THEN PUT IN A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON WITH THE HIGHEST POPS IN THE NORTH. BEST MOISTURE IS IN THE NORTH FRIDAY NIGHT AND SURFACE LOW IS PROGGED TO MOVE ACROSS NORTH CENTRAL ARKANSAS WHICH LOOKS REASONABLE. WENT WITH LIKELY POPS IN THE NORTH FOR FRIDAY NIGHT AND 40 PERCENT POPS ELSEWHERE. WARM FRONT MOY MOVE INTO THE STATE FRIDAY NIGHT BUT IT WILL LIKELY BE ONE OF THOSE THAT DO NOT REACH CENTRAL ARKANSAS BUT MOVES FARTHER NORTH ACROSS EASTERN SECTIONS. BEST CHANCE FOR ANY STRONG OR SEVERE THUNDERSTORMS WOULD BE FRIDAY NIGHT WITH THE SURFACE LOW MOVING ACROSS THE STATE AND COLD FRONT TRAILING FROM THE LOW. THIS WILL BE MOSTLY OUT OF THE AREA EARLY SATURDAY. DRIER AND COOLER AIR MOVES IN. NOT ALL THAT CONFIDENT ABOUT RAIN CHANCES BEHIND THE LOW ON SATURDAY BUT WILL KEEP SMALL POPS IN INTO SATURDAY NIGHT BUT WILL ONLY GO WITH LIGHT RAIN. DRIER AIR INDICATED LATER SATURDAY NIGHT THROUGH SUNDAY WITH NO SIGNIFICANT SHORT WAVES SO WILL LEAVE FORECAST DRY FOR NOW. UNSEASONABLY COOL AIR WILL MOVE IN SATURDAY THROUGH SUNDAY AND WENT CLOSE TO MEX AND EXTENDED GUIDANCE ON TEMPS FOR NOW. THIS COULD BE THE 2004 VERSION OF BLACKBERRY WINTER FOR THIS AREA. && .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY SURFACE LOW MOVING ACROSS ARKANSAS FRIDAY NIGHT INTO SATURDAY IN RESPONSE TO LONG WAVE TROF THAT WILL BE PUSHING EAST OF ARKANSAS. RIDGE WILL SETTLE OVER THE SPINE OF THE ROCKIES EARLY NEXT WEEK. LEFT THE FORECAST DRY FOR THE LAST 3 DAYS OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 54 76 49 69 / 40 10 10 30 HARRISON AR 50 72 43 66 / 40 10 10 30 HOT SPRINGS AR 54 78 49 69 / 40 10 10 30 PINE BLUFF AR 55 77 50 73 / 60 10 10 30 MOUNTAIN HOME AR 49 72 42 66 / 40 10 10 30 MONTICELLO AR 55 77 50 75 / 60 10 10 30 SEARCY AR 53 75 47 67 / 40 10 10 30 MOUNT IDA AR 54 78 49 69 / 40 10 10 30 RUSSELLVILLE AR 53 76 46 67 / 40 10 10 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 29/32
Hazardous weather outlook, Apr 7, 3:30 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT WED APR 7 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 330 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTHERN ARKANSAS EARLY TONIGHT. THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE BEST CHANCE IN THE SOUTH. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE OVER THE CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS STARTING LATE FRIDAY AND CONTINUING THROUGH SATURDAY. IT APPEARS THAT THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:43 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 32 min |
| Apr 7, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 45 min |
| Apr 7, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 45 min |
| Apr 7, 6:14 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.